Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 24, 2016, 4:39 AM EDT for Murray County, Whitfield County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2016, 4:39 AM EDT (08:39 UTC)
- Expired
- Jun 24, 2016, 5:30 AM EDT
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
Counties Murray County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 117 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1754 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
151
WWUS82 KFFC 240839
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 AM EDT FRI JUN 24 2016
GAZ003>007-240930-
GILMER GA-MURRAY GA-CATOOSA GA-WHITFIELD GA-FANNIN GA-
439 AM EDT FRI JUN 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILMER...NORTHERN
MURRAY...SOUTHEASTERN CATOOSA...WHITFIELD AND NORTHWESTERN FANNIN
COUNTIES UNTIL 530 AM EDT...
AT 436 AM EDT...A LINE OF SHOWERS AND THUNDERSTORMS EXTENDED FROM
NORTH OF CHATSWORTH TO NEAR ETON...VARNELL AND TUNNEL HILL...MOVING
EAST AT 15 MPH.
HAZARD...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. WHEN WATER COVERS THE ROAD REMEMBER...TURN
AROUND...DO NOT DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DALTON...CHATSWORTH...VARNELL...ETON...TUNNEL HILL...DAWNVILLE...
CRANDALL...CISCO...FORT MOUNTAIN STATE PARK...CONASAUGA LAKE...
BEAVERDALE...SUMAC...JONES MILL...ROCKY FACE...THE COHUTTA
WILDERNESS AND GREGORY.
LAT...LON 3498 8459 3487 8448 3473 8462 3475 8495
3478 8511 3489 8511 3492 8501 3496 8475
TIME...MOT...LOC 0836Z 276DEG 12KT 3492 8476 3487 8482 3485 8497 3484
8514
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 24, 3:49 AM EDT, 50 minutes earlier.
Area forecast discussion, Jun 24, 3:49 AM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 349 AM EDT FRI JUN 24 2016 .SHORT TERM /Today through Saturday/... A convective system was sinking southward this morning ahead of a surface front that was drifting into the TN Valley. This system should affect north GA this morning and a few thunderstorms were currently developing over the far northern zones. There has been a weakening trend for now for that portion headed toward north GA. The eventual trends of this system are uncertain however chance or slight chance pops have been included for much of the forecast area today except for the south central counties. There is the potential for a few storms to become strong to severe. The surface front should continue to push southward and stall in the vicinity of central GA by Saturday morning. Have kept a slight chance of convection overnight and continued into Saturday. Best chances Saturday should be from Atlanta to Athens and south. Heat Index values stay just below advisory criteria today...however Saturday is showing heat index values of 105 over some areas of central GA. Will continue to monitor this for a potential heat advisory. 41 .LONG TERM /Saturday Night through Thursday/... Weak to moderate upper-level ridging remains in place over the region to start the extended forecast period. Ridge does not appear to be strong enough to suppress all convection...especially considering the proximity of surface boundaries and strong surface heating. Pattern shifts to northwest upper flow early in the new work week with continued scattered convection. Convection should also continue to show a decidedly diurnal bias...however passing short waves and surface boundaries will keep convective chances from drying up completely overnight through the period. High temperatures remain above seasonal normals into early next week...but should moderate somewhat as the upper ridge retreats west and is replaced with northwesterly upper flow. 20 && AVIATION... 06Z UPDATE... Continued overall VFR conditions anticipated for this TAF cycle. Current convection over TN moving south...but uncertain if it will stay together long enough to reach the taf sites. Will continue to watch this. For now no convection indicated in the tafs. Expect scattered cumulus today but also some mid/high clouds from convective complex. Winds remaining southwest. //ATL CONFIDENCE...06Z UPDATE... High on all elements except medium on location and development of convection. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 96 74 98 73 / 20 30 20 30 Atlanta 94 77 96 75 / 20 20 30 30 Blairsville 89 68 91 69 / 30 30 20 20 Cartersville 94 73 96 72 / 30 20 20 20 Columbus 96 76 97 76 / 20 20 20 30 Gainesville 93 75 95 73 / 30 20 20 20 Macon 98 75 99 73 / 20 20 30 30 Rome 95 73 97 72 / 30 20 20 20 Peachtree City 94 73 96 72 / 20 20 30 30 Vidalia 98 75 98 74 / 10 20 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....20 AVIATION...41
Hazardous weather outlook, Jun 24, 4:21 AM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 421 AM EDT FRI JUN 24 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-250830- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 421 AM EDT FRI JUN 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER MUCH OF NORTH GEORGIA TODAY AND TONIGHT. A FEW STORMS MAY BE SEVERE. WEATHER HAZARDS EXPECTED... LOCALLY DAMAGING WINDS AND FREQUENT LIGHTNING SHOULD BE THE MOST LIKELY HAZARDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... HEAT INDICES OF NEAR ONE HUNDRED DEGREES CAN BE EXPECTED FOR MUCH OF THE AREA SATURDAY AFTERNOON...WITH PORTIONS OF CENTRAL GEORGIA POSSIBLY REACHING 105 DEGREES. PLEASE STAY TUNED IF A HEAT ADVISORY IS WARRANTED. SCATTERED THUNDERSTORMS ARE POSSIBLE AREA WIDE SATURDAY THROUGH WEDNESDAY. STRONG STORMS ARE POSSIBLE AND ISOLATED SEVERE CANNOT BE RULED OUT AS THE ENVIRONMENT WILL BE DECENTLY UNSTABLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 24, 4:39 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 AM EDT FRI JUN 24 2016
GAZ003>007-240930-
GILMER GA-MURRAY GA-CATOOSA GA-WHITFIELD GA-FANNIN GA-
439 AM EDT FRI JUN 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILMER...NORTHERN
MURRAY...SOUTHEASTERN CATOOSA...WHITFIELD AND NORTHWESTERN FANNIN
COUNTIES UNTIL 530 AM EDT...
AT 436 AM EDT...A LINE OF SHOWERS AND THUNDERSTORMS EXTENDED FROM
NORTH OF CHATSWORTH TO NEAR ETON...VARNELL AND TUNNEL HILL...MOVING
EAST AT 15 MPH.
HAZARD...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. WHEN WATER COVERS THE ROAD REMEMBER...TURN
AROUND...DO NOT DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DALTON...CHATSWORTH...VARNELL...ETON...TUNNEL HILL...DAWNVILLE...
CRANDALL...CISCO...FORT MOUNTAIN STATE PARK...CONASAUGA LAKE...
BEAVERDALE...SUMAC...JONES MILL...ROCKY FACE...THE COHUTTA
WILDERNESS AND GREGORY.
LAT...LON 3498 8459 3487 8448 3473 8462 3475 8495
3478 8511 3489 8511 3492 8501 3496 8475
TIME...MOT...LOC 0836Z 276DEG 12KT 3492 8476 3487 8482 3485 8497 3484
8514Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.